Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Taking thyroxine. Feeling thirsty, tired, dehydrated and hungry all the time. Hyperglycemia or thyroid issue?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1986
Answered : 2094 Questions
My name is XXXXXX and I'm taking 100mcg of thyroxine daily.I just have lab work done and my doctor told me that I have to lower my dosage. Lately on been feeling extremely tired specially after meals I must go to the bathroom to void at least 40 times a day and on extremely thirstand feel really dehydrated I also feel very hungry all the time. I think I have hyperglycemia but I'm not overweight in fact I'm in good dFo you think my blood sugar might be high due to my thyroid issues.I also also injecting hgh should I be seen to check for diabetis or should I just wait?
Posted Mon, 15 Apr 2013 in Thyroid Problem and Hormonal Problems
Answered by Dr. Akhilesh Dubey 20 minutes later

Thanks for sharing your concern.

I have gone through details which you have provided and following are my comments:

1) You are suffering from Hypothyroidism and taking Thyroxine 100 mcg. Higher dose can increase your thyroid T4 level and cause tiredness, hunger and weight loss. It can be corrected by lowering the dose. Your thyroid function test will help the doctors to lower medications. I would be interested in knowing your latest reports; therefore if you have the latest thyroid profile test please upload them here on this webpage using the feature to upload.

2) Excessive urination and hunger may or may not be related to high blood sugar level. It can be easily diagnosed by getting Fasting and Post prandial blood sugars test.

3) It is not clear why you are taking hgh. This is a hormone which is known to cause hyperglycemia.

4) You should get your blood sugar level and Urine Routine analysis done. The future course of action depends on results of your investigation.

I hope this information is useful to you. Please inform me about progress.
I am available to answer your query if there is any

Dr. A. Dubey M.D
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor